Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 251, NWS Nashville, TN

August 27, 2002Clay County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 27, 2002, 5:18 PM CDT for Clay County, Tennessee. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2002, 5:18 PM CDT (22:18 UTC)
Expired
Aug 27, 2002, 5:30 PM CDT
In force
12 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Clay County, TN

The radar

The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2002-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2002-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
401 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

436 
WUUS54 KOHX 272218
SVRBNA
TNC027-272230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
517 PM CDT TUE AUG 27 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN TENNESSEE

* UNTIL 530 PM CDT

* AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM 5 MILES WEST OF CELINA...MOVING SOUTH AT 
  20 MPH.

* THE SEVERE THUNDERSTORM WILL BE OVER...
  EXTREME SOUTHERN CLAY COUNTY BY 530 PM CDT

$$

LAT...LON 3659 8571 3648 8552 3660 8537 3660 8566

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:31 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Aug 27, 2:31 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
231 PM CDT TUE AUG 27 2002

UPPER LOW OVER KY THIS AFTERNOON WILL CONTINUE TO MEANDER ACROSS THE
AREA FOR THE NEXT FEW DAYS. THIS FEATURE SHOULD WEAKEN BY THE END OF
THE WEEK AS A BERMUDA HIGH TAKES SHAPE BY THE WEEKEND.

AVN STILL SHOWS BETTER SURFACE DYNAMICS COMING INTO THE PICTURE ON
THURSDAY. THEREFORE...WILL CONTINUE WITH A SLIGHT CHANCE OF MAINLY
AFTERNOON AND EVENING TSTMS THROUGH WED NIGHT AND THEN INCREASE POPS
INTO THE CHANCE CATEGORY ON THURSDAY.

FOR TEMPERATURES...WILL LEAN TOWARD PERSISTENCE AS MOS NUMBERS LOOK
REASONABLE EXCEPT FOR MINS AT CSV BEING TOO WARM. TEMPERATURES MAY
WARM A FEW DEGREES BY THE WEEKEND AS THICKNESSES INCREASE SLIGHTLY
DUE TO THE WEAKENING UPPER LEVEL FEATURE.

OTHERWISE...NOT MUCH CHANGE TO THE EXTENDED AS A MOIST AIRMASS
REMAINS IN PLACE THROUGH THE LABOR DAY WEEKEND.

BNA BE 67/86/67/85/68 1212
CSV BE 59/82/60/78/60 2214

.BNA...NONE.

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 5:28 PM CDTSevere Thunderstorm WarningOHXJackson32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.